Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 96, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Dec 23, 2021, 9:25 PM CST. It took effect at Dec 24, 2021, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 9:25 PM CST (03:25 UTC)
- In effect from
- Dec 24, 2021, 6:00 AM CST
- Expired
- Dec 24, 2021, 3:41 AM CST
- In force
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
476 WHUS74 KHGX 240325 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 925 PM CST Thu Dec 23 2021 GMZ350-355-241130- /O.CAN.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/ /O.NEW.KHGX.SC.Y.0096.211224T1200Z-211225T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 925 PM CST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST SATURDAY... * WHAT...Seas 4 to 6 ft expected. * WHERE...Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM and Coastal waters from High Island to Freeport TX out 20 NM. * WHEN...From 6 AM Friday to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ370-375-241130- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 925 PM CST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 4 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
710 WHUS74 KHGX 240941 MWWHGX URGENT - MARINE WEATHER MESSAGE National Weather Service Houston/Galveston TX 341 AM CST Fri Dec 24 2021 GMZ350-355-241045- /O.CAN.KHGX.SC.Y.0096.211224T1200Z-211225T1200Z/ Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- 341 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... South winds should remain just below advisory criteria. That said south winds 15 to 20 knots and 4 to 6 foot seas are expected, so small craft should still exercise caution. $$ GMZ370-375-242200- /O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/ Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 341 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... * WHAT...South winds around 20 knots with gusts up to 25 knots and seas 5 to 7 ft expected. * WHERE...Portions of Gulf of Mexico. * WHEN...From 9 PM this evening to 6 AM CST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 5:34 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Dec 23, 5:34 PM CST, 3 hours 51 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
534 PM CST Thu Dec 23 2021
.AVIATION [00Z TAF ISSUANCE]...
Periods of VFR to MVFR conditions with SCT/BKN 015-030 cigs
expected later tonight into Friday morning, lifting and scattering
to 025-045 in the afternoon. Southerly wind flow at 5-10 KTS
overnight, increasing to 10-15 KTS with gusts of 20-25 KTS after
sunrise. 24
&&
.PREV DISCUSSION... /ISSUED 223 PM CST Thu Dec 23 2021/
SHORT TERM [Tonight Through Friday Night]...
WAA pattern firmly entrenched over SETX with very strong upper
ridging over Mexico up into Colorado. Warm and breezy this
afternoon with gusty conditions. Temperatures have risen into the
mid to upper 70s and with the wind should slow the rise. Overnight
stratus should return over the western areas and may even creep up
into the coastal Galveston Bay area. Temperatures will be slowly
dipping into the lower to mid 60s...way above normal. 500mb
heights build from 5820m to 5860m by Friday/Christmas Eve day and
yes these are way above normal no surprise there. Southerly flow
continues and will be increasing again and becoming gusty Friday
with 10-15 mph gusts 20-25 mph through much of the afternoon with
the entrance region of the 850 jet overhead. Temperatures are a
challenge with the wind and cloud cover and could come in lower
but given the trend and the building heights have gone on the high
end of the guidance numbers with 80-81 over the Houston Metro and
up into the College Station area. Christmas Eve will be very warm
and little more humid so am hoping that Santa has some
shorts/flipflops and tank tops. Overnight temperatures will spend
most of the night in the upper 60s and only bottom out in the
66-68 degree range (25+ degrees above normal). Winds overnight
should hamper fog development both nights.
45
AVIATION [18Z TAF Issuance]...
VFR this afternoon 3200-4000ft scattered to broken deck across the
region this afternoon dissipating around sunset. S winds
10-15g20-25kt relaxing to 6-10kt by 02-06z. Stratus will develop
west of the area and then likely form over the coastal areas
around PSX and spread northward probably merging with the stratus
from the west. Much of the sounding guidance indicates that
stratus should form around 1300-1900ft and slowly lower through
12z. Uncertain though if this is going to reach as far east as the
IAH/HOU hubs at this point. Daytime heating should help fill in
the lower cloud deck in the 3000-3500ft range by 15z with the
gusty SSW winds resuming.
45
LONG TERM [Christmas Day/Saturday Through Thursday]...
Waking up Christmas morning, it will feel more like Halloween than
Christmas outside (normal high for Halloween 78 - normal low 56).
Midlevel ridging overhead and surface high pressure centered over
Florida pumping warm south- southwesterly winds into our area
will lead to record breaking heat on Christmas Day (and on Boxing
Day). High temperatures will be in the low to mid 80s across the
region with low temperatures in mid 60s (the normal high for this
time of year). These conditions will continue through the weekend
as neither the surface nor upper level pattern changes much. The
heat and humidity persists into monday, but the upper level ridge
will be sliding eastward inducing a southwesterly flow aloft over
Texas. Embedded shortwaves around the high pressure will bring
chances of showers starting Tuesday. A cold front will approach
the area from the north on late Wednesday increasing chances of
showers and isolated thunderstorms for areas mainly northeast of
the City of Houston. At this time, it is unlikely that the front
will make it through the area and will likely washout/retreat back
to the north on Thursday.
---
The typical 12 Days of Christmas did not seem appropriate for
this year, so here is our new warmer version:
On the first day of Christmas, my true love gave to me... a coconut
in a palm tree.
On the second day of Christmas, my true love gave to me... two
sunglasses.
On the third day of Christmas, my true love gave to me... three iced
coffees.
On the fourth day of Christmas, my true love gave to me... four
sweatbands.
On the fifth day of Christmas, my true love gave to me... five.
broken. recordssssss.
On the sixth day of Christmas, my true love gave to me... six orange
slices.
On the seventh day of Christmas, my true love gave to me... seven
scoops of ice cream.
On the eighth day of Christmas, my true love gave to me... eight
pairs of shorts.
On the ninth day of Christmas, my true love gave to me... nine
umbrella drinks.
On the tenth day of Christmas, my true love gave to me... ten tank
tops.
On the eleventh day of Christmas, my true love gave to me... eleven
pool floaties.
On the twelfth day of Christmas, my true love gave to me... twelve
A/Cs running.
Fowler
MARINE...
Moderate southerly flow will increase tonight and continue through
at least the weekend as high pressure remains over the Eastern Gulf.
A Small Craft Advisory is in effect starting this evening through
Friday night for the southerly winds of 15 to 25kts and seas
building to 6 feet. This advisory will likely be extended through
the weekend. There will be a slight chance of sea fog this weekend
into next week as warm, moist air begins spreading over the cooler
nearshore waters. That said, forecast wind directions and speeds do
not appear favorable for any prolonged dense visibilities. The
persistent onshore flow will likely bring strong rip currents along
the beaches this weekend.
Fowler
CLIMATE...
Here are some of the upcoming record highs/dates:
College Station area...
- Thu (23rd): 86/1889
- Fri (24th): 83/1955
- Sat (25th): 85/1955
- Sun (26th): 82/1889
- Mon (27th): 80/1889
Houston area...
- Thu (23rd): 81/2020
- Fri (24th): 82/1955
- Sat (25th): 83/2015
- Sun (26th): 84/2016
- Mon (27th): 83/2016
Houston Hobby...
- Thu (23rd): 83/2015
- Fri (24th): 82/1948
- Sat (25th): 83/2015
- Sun (26th): 82/2016
- Mon (27th): 82/2016
Galveston area...
- Thu (23rd): 78/2015
- Fri (24th): 77/2016
- Sat (25th): 76/2016
- Sun (26th): 78/2016
- Mon (27th): 78/2016
42
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 62 81 66 83 65 / 0 0 0 0 0
Houston (IAH) 63 81 67 84 66 / 0 0 0 0 0
Galveston (GLS) 67 75 69 79 68 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...Small Craft Advisory from 9 PM this evening to 6 AM CST Saturday
for the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Aviation...24The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 4:01 AM CST | Beach Hazards Statement | HGX | Brazoria, Galveston, Matagorda | 3 days |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.